Alert archive / Louisiana / Wind Advisories in 2008
Wind Advisory 8, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Aug 24, 2008, 12:30 PM CDT for Saint Bernard Parish, Saint John the Baptist Parish, Louisiana. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2008, 12:30 PM CDT (17:30 UTC)
- Expired
- Aug 24, 2008, 9:21 PM CDT
- In force
- 9 hr
- Issued by
- NWS New Orleans, LA
Counties Saint Bernard Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLIX 241730 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1230 PM CDT SUN AUG 24 2008 ...A WIND ADVISORY IS IN EFFECT TODAY AND EARLY TONIGHT... .STRONG WEST TO SOUTHWEST WINDS HAVE DEVELOPED IN CIRCULATION AROUND TROPICAL STORM FAY. WINDS ARE EXPECTED TO REMAIN FROM 25 TO 30 MILES AN HOUR AT TIMES WITH HIGHER GUSTS POSSIBLE. LAZ058-060>064-250130- /O.NEW.KLIX.WI.Y.0008.080824T1730Z-080825T0600Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET 1230 PM CDT SUN AUG 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. TROPICAL STORM FAY HAS BECOME CENTERED OVER SOUTHEAST MISSISSIPPI AND WILL SLOWLY MOVE WEST SOUTHERN MISSISSIPPI TODAY AND TONIGHT. AS THE STORM TRACKS WEST...THE CIRCULATION WITH THIS SYSTEM WILL PRODUCE STRONG WINDS OVER THE SOUTH SHORE OF LAKE PONTCHARTRAIN. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ON BRIDGES AND EXPOSED HIGHWAYS. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KLIX 241921 CCA NPWLIX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 220 PM CDT SUN AUG 24 2008 ...A WIND ADVISORY IS IN EFFECT TODAY AND EARLY TONIGHT... .STRONG WEST TO SOUTHWEST WINDS HAVE DEVELOPED IN CIRCULATION AROUND TROPICAL DEPRESSION FAY. WINDS ARE EXPECTED TO REMAIN FROM 25 TO 30 MILES AN HOUR AT TIMES WITH HIGHER GUSTS POSSIBLE. LAZ058-060>064-250330- /O.COR.KLIX.WI.Y.0008.080824T1920Z-080825T0600Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET 220 PM CDT SUN AUG 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. TROPICAL DEPRESSION FAY HAS BECOME CENTERED OVER SOUTHEAST MISSISSIPPI AND WILL SLOWLY MOVE WEST SOUTHERN MISSISSIPPI TODAY AND TONIGHT. AS THE STORM TRACKS WEST...THE CIRCULATION WITH THIS SYSTEM WILL PRODUCE STRONG WINDS OVER THE SOUTH SHORE OF LAKE PONTCHARTRAIN. A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ON BRIDGES AND EXPOSED HIGHWAYS. USE EXTRA CAUTION. $$
000 WWUS74 KLIX 250221 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 921 PM CDT SUN AUG 24 2008 ...WIND ADVISORY HAS BEEN CANCELLED... LAZ058-060>064-250330- /O.CAN.KLIX.WI.Y.0008.000000T0000Z-080825T0600Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET 921 PM CDT SUN AUG 24 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Aug 24, 12:17 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 24, 12:17 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1217 PM CDT SUN AUG 24 2008
.UPDATE...
WINDS ON LAKES PONTCHARTRAIN AND MAUREPAS HAVE PICKED UP AND WARRANT
GALE WARNING ON THE LAKES. A WIND ADVISORY HAS BEEN ISSUED FOR
THE SOUTH SHORE OF LAKE PONTCHARTRAIN.
&&
.PREV DISCUSSION... /ISSUED 1055 AM CDT SUN AUG 24 2008/
UPDATE...
LIGHT TO MODERATE RAINS WITH GUSTY WINDS CURRENTLY OVER REGION.
GUSTS OVER 30 MPH HAVE BEEN RUNNING ON LAKE PONTCHARTRAIN THIS AM.
MARINE...
EXTENDED SMALL CRAFT ADVISORY ONTO LAKE PONTCHARTRAIN AND LAKE
MAUREPAS THROUGH MONDAY EVENING.
PREV DISCUSSION... /ISSUED 342 AM CDT SUN AUG 24 2008/
SHORT TERM...
EARLY THIS MORNING TROPICAL DEPRESSION FAY WAS MOVING WESTWARD
ACROSS THE ALABAMA/MISSISSIPPI BORDER. FAY WAS INTERACTING WITH AN
UPPER-LEVEL LOW THAT WAS DROPPING DOWN THE MISSISSIPPI VALLEY.
THIS IS ENTRAINING DRY AIR INTO THE LOW AND HELPING TO LIMIT
PRECIP ACROSS MOST OF THE SOUTHERN HALF OF OUR PCWA. IN ADDITION
THE DRY AIR WILL HELP CREATE THE POTENTIAL FOR STRONGER STORMS
ACROSS THE AREA. UPPER-LEVEL RIDGING FROM THE ROCKIES EASTWARD
INTO THE OHIO VALLEY WILL HELP TO KEEP THE REMNANTS OF FAY TO THE
SOUTH FOR THE NEXT DAY OR TWO...PUSHING IT TOWARD EXTREME
SOUTHWEST MISSISSIPPI...POSSIBLY A LITTLE INTO CENTRAL LOUISIANA.
BY TUESDAY THE REMNANTS ARE EXPECTED TO EJECT TO THE NORTHEAST AND
PULL THE HEAVIEST PRECIP OUT OF THE AREA. HOWEVER...OVER THE NEXT
FEW DAYS WE COULD SEE 4 TO 6 INCHES OF PRECIP WITH LOCALLY HIGHER
AMOUNTS ACROSS MUCH OF SOUTHERN MISSISSIPPI THROUGH THE GREATER
NEW ORLEANS AREA. THUS THE FLASH FLOOD WATCH WILL CONTINUE THROUGH
MONDAY NIGHT.
LONG TERM...
FOR THE MIDDLE OF THE WEEK...PRECIP CHANCES SHOULD BE DIMINISHING
BEHIND THE REMNANTS OF FAY. TOWARD THE WEEKEND THE GFS SHOWS A
FRONTAL BOUNDARY DROPPING INTO THE LOWER MISSISSIPPI
VALLEY...INCREASING RAIN CHANCES AGAIN.
AVIATION...
A BROAD RAIN SHIELD ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM FAY WILL SPREAD ACROSS THE LOWER MISSISSIPPI VALLEY AND
SOUTHERN MISSISSIPPI TODAY. THIS WILL KEEP CEILINGS AND
VISIBILITIES GENERALLY IN THE MVFR CATEGORY THROUGH MUCH OF THE
DAY. IN ADDITION...WINDS WILL BE GUSTY THROUGH THE AREA.
MARINE...
STRONG FLOW ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM FAY
WILL KEEP WINDS AROUND 20 TO 25 KNOTS ACROSS THE COASTAL WATERS
INTO MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 70 81 71 / 90 70 80 50
BTR 83 72 84 72 / 70 70 70 40
MSY 84 74 85 74 / 70 70 70 50
GPT 83 74 84 74 / 80 70 80 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
AND LOWER TERREBONNE.
FLASH FLOOD WATCH UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER PLAQUEMINES...LOWER ST.
BERNARD...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER PLAQUEMINES...UPPER ST. BERNARD...AND
WASHINGTON.
WIND ADVISORY UNTIL 1 AM MONDAY FOR THE FOLLOWING ZONES:
ORLEANS...ST. CHARLES...ST. JOHN THE BAPTIST...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
GM...GALE WARNING UNTIL 1 AM MONDAY FOR THE FOLLOWING ZONES: AND LAKE
PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 1 AM MONDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
MS...FLASH FLOOD WATCH UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...GALE WARNING UNTIL 1 AM MONDAY FOR THE FOLLOWING ZONES: AND LAKE
PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 1 AM MONDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
&&Hazardous weather outlook, Aug 24, 11:01 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1101 AM CDT SUN AUG 24 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-251615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1101 AM CDT SUN AUG 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED TO SCATTERED EMBEDDED THUNDERSTORMS ARE EXPECTED WITHIN THE RAIN SHIELD ACROSS THE AREA TODAY AND TONIGHT. SOME OF THE STRONGER STORMS MAY HAVE GUSTY WINDS UP TO 40 MPH. HEAVY RAIN... A FLASH FLOOD WATCH IS IN EFFECT FOR COASTAL AND SOUTHWEST MISSISSIPPI AND THOSE AREAS OF SOUTHEAST LOUISIANA GENERALLY TO THE EAST OF INTERSTATE 55. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM FAY WILL BECOME MORE WIDESPREAD TODAY. RAIN TOTALS OF 4 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE BEFORE THE RAIN TAPERS OFF MONDAY NIGHT. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS FROM THE ATCHAFALAYA RIVER TO PASCAGOULA MISSISSIPPI AND OUT 60 NM AND FOR THE TIDAL LAKES. THE SMALL CRAFT ADVISORY INCLUDES LAKE PONTCHARTRAIN AND LAKE MAUREPAS. WINDS ARE FORECAST TO BE 20 TO 30 KNOTS WITH SEAS BUILDING UP TO 7 TO 9 FEET IN THE GULF COASTAL WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY RAIN... THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY NIGHT. RAINFALL TOTALS OF 4 TO 6 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE ACROSS SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA EAST OF I-55. MARINE... A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH MONDAY AFTERNOON FOR WINDS OF 20 TO 30 KNOTS AND SEAS UP TO 7 TO 9 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DUE TO THE THREAT FOR HEAVY RAINFALL AS THE REMNANTS OF TROPICAL STORM FAY MOVE ACROSS THE AREA.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:17 PM CDT | Gale Warning | LIX | 10 hr |
Nearby
Wind Advisories in Louisiana, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.